MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504606X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the customer noted five avanti sheaths (two 4f, two 6f, and one 8f) where fluid (like water) can be seen inside the sterile package.There was no reported patient injury.Three products will be returned for analysis.There was no damage noted to the packaging of the device.The integrity of the sterile pouch was compromised.
 
Additional Manufacturer Narrative
This is one of five reports submitted for the same event.Please reference mfr report #s: 9616099-2019-03207, 9616099-2019-03208, 9616099-2019-03209, 9616099-2019-03211.Complaint conclusion: as reported, the customer noted five avanti sheaths (two 4f, two 6f, and one 8f) where fluid (like water) can be seen inside the sterile package.There was no reported patient injury.There was no damage noted to the packaging of the device.The integrity of the sterile pouch was compromised.One non-sterile unit of ¿si avanti+ 6f std w/gw no obt¿ was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was returned inside of the original pouch.The lid tyvek was already open and the integrity of the sterile pouch was compromised.No fluid (like water) can be seen inside the sterile package.Besides the opened seal, no other damages or anomalies were noticed.The product history record (phr) review of lot 17825342 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box - foreign material in sterile package¿ was not confirmed for either of the five returned devices since no fluid or foreign material was found.The exact cause of the issue experienced could not be conclusively determined during analysis.Based on the limited information available for review and the product analyses, it is not possible to determine what factors may have contributed to the issues experienced.However, it could be related to storage issues.As cautioned in the instructions for use, which is not intended as a mitigation, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.Do not resterilize.Exposure to temperatures above 54°c (130°f) may damage the catheter sheath and components.¿ neither the phr reviews nor the product analyses suggest that the reported failures could be related to the manufacturing process of the units.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9071585
Report Number9616099-2019-03210
Device Sequence Number16738487
Product Code DRE
UDI-Device Identifier20705032009932
UDI-Public20705032009932
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number504606X
Device Catalogue Number504606X
Device Lot Number17825342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1